Looking for an explanation

iVillage Member
Registered: 08-04-2005
Looking for an explanation
1
Tue, 02-20-2007 - 4:43pm

My bf and I have been dating for 3 months, having sex for 2. The first few weeks we were pretty active but it's slowly decreased (all my doing) the problem is, I have NO idea where the lack of interest has stemmed from. I'm still very much attracted to him and enjoy being with him. I started a new bc pill 4 months ago (yaz) but I'm not sure if that is it or not. He is starting to get very upset and frustrated. When I tell him I don't know why I am feeling this way, he doesn't understand. He just doesn't get how I wouldn't know. But I really don't. As for other stuff - I've gained about 10 pounds ( i think from the pill) but I'm still normal weight (5'8 135lbs) and he definitely has not said anything to make me think it's a problem.

To be honest, I've always really haven't had a great sex drive. At the beginning of this relationship I was extremely excited that I wanted to have sex a lot. I have no idea what has changed.

I don't know how much other information to give...i will say I always have been pretty conservative about sex and talking about it. And not because my parents were like that...kind of just my own opinions.

Any insight would be greatly appreciated. If there are things I can do or try to get this back to what it was at the beginning I would greatly appreciate it. (and so would my bf :) )

Avatar for cl_elyse449
iVillage Member
Registered: 07-20-2006
Tue, 02-20-2007 - 6:24pm

Hi there, welcome!



I'ts nice to have you with us! This ML issue can be really challenging and it's good to know we aren't alone and you aren't.


Based on what you've said, it's my thought that perhaps overall you're a LL person. You did mention that you've never had a high sex drive. Now, there is NOTHING WRONG WITH THAT, I want to make that clear. This isn't something that's a disability or a character flaw, it's just who you are. Well, I should say it's PART of who you are. If you're able to compromise and look within-than I would imagine the possibilities of who you could be with are endless. Than again, there are those that thrive off the newness and once that fades, so does their desire-but from what you've said, I don't feel this is you.


Having said that I will add that I do think you're chosen BCP's are affecting you, especially if you've gained weight. If this continues, please consider discussing this w/ your physician. It may be that you need to try another pill. Birth control pills can cause people to lose interest in sex. Birth control pills can cause people to gain weight. If it helps, get out your pill advisory forms (which should accompany all your prescriptions) and read them over